Home » Frequently asked Questions on Health » Are these symptoms a side effect of Copper T?

Are these symptoms a side effect of Copper T?

Q: I am 27 years old and have a copper coil fitted. I had dark blood loss about a month ago but not enough to wear a pad. It was just a little when I wiped myself after going to the toilet. I have missed two periods and carried out two pregnancy tests which were negative. I feel bloated and short of breath. My breasts are hurting and I also have slight abdominal pain. Please advise.

A:An intra-uterine device (IUD) is a small device, which is placed inside the uterus. The vertical and horizontal arms of the Copper T contain copper that is slowly released into the uterine cavity. Copper prevents migration of sperms and reduces their ability to fertilize the egg. It also prevents a fertilized egg from implanting in the lining of the uterus if fertilization has occurred. The accidental pregnancy rate with it is less than 1% in the first year of use. There may be cramping, pain or spotting after insertion. The number of bleeding days is slightly higher than normal and there may be somewhat increased menstrual cramping. The device may cause pelvic infection when inserted and a few women may be allergic to copper. Your symptoms are not related to the IUD and you need to consult your gynaecologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------